Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 13, 2009, 5:57 PM EDT for 4 counties in Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2009, 5:57 PM EDT (21:57 UTC)
- Expired
- Jun 13, 2009, 6:36 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 132157
SVRMLB
FLC009-095-117-127-132300-
/O.NEW.KMLB.SV.W.0049.090613T2157Z-090613T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
557 PM EDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BREVARD COUNTY IN FLORIDA
NORTHEAST ORANGE COUNTY IN FLORIDA
EASTERN SEMINOLE COUNTY IN FLORIDA
SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA
* UNTIL 700 PM EDT.
* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OAK HILL...AND MOVING SOUTHEAST AT 15 MPH. OTHER STRONG TO SEVERE
STORMS WERE LOCATED NEAR GENEVA AND LAKE HARNEY.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
GENEVA...ELDORA...APOLLO BEACH...MAYTOWN...SCOTTSMOOR...CHRISTMAS
...MIMS...AND KLONDIKE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2903 8088 2872 8068 2867 8063 2865 8063
2860 8077 2869 8079 2871 8075 2879 8084
2865 8082 2862 8080 2859 8080 2855 8094
2855 8110 2871 8116 2890 8121
TIME...MOT...LOC 2156Z 327DEG 13KT 2891 8088
$$1 follow-up statement
000
WWUS52 KMLB 132236
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
636 PM EDT SAT JUN 13 2009
FLC009-095-117-127-132246-
/O.CAN.KMLB.SV.W.0049.000000T0000Z-090613T2300Z/
ORANGE-SEMINOLE-VOLUSIA-BREVARD-
636 PM EDT SAT JUN 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREVARD...
SOUTHEASTERN VOLUSIA...EASTERN SEMINOLE AND EAST CENTRAL ORANGE
COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAS WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2903 8088 2872 8068 2867 8063 2865 8063
2860 8077 2869 8079 2871 8075 2879 8084
2865 8082 2862 8080 2859 8080 2855 8094
2855 8110 2871 8116 2890 8121
TIME...MOT...LOC 2236Z 327DEG 13KT 2879 8079
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:30 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 13, 1:30 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 130 PM EDT SAT JUN 13 2009 .DISCUSSION... CURRENT...VIS IMAGERY SHOWS CU FIELD ALMOST NON-EXISTENT SOUTH OF A MCO-COF LINE...AND FAIRLY SCT/SPARSE NORTH OF THAT. ONLY AREA WHERE CU HAS ANY SORT OF LUMPY LOOK TO IT IS ALONG A JAX-CTY LINE...NR WHERE THE MID LVL TROUGH AXIS IS. LAST FEW FRAMES FROM KJAX 88D SHOW A LINE OF SHRA/ISOLD TS STARTING TO FORM ALONG IT. EXPECT THIS LINE TO SAG SEWD TWD THE NRN CWA UNDER INCRSG NW STEERING FLOW THE REST OF THE AFTN. OVERNIGHT...ASSUMING THAT A FEW SHRA/TS ACTUALLY REACH THE NRN CWA BEFORE 00Z...THERE IS A SMALL CHC OF SOME LINGERING ACTIVITY IN THIS AREA FOR A COUPLE HRS INTO THE EVENING PD. AS SUCH...HAVE ADDED A SMALL POP FOR THIS AREA THROUGH ABOUT 02Z-03Z. INTERESTINGLY...THE 12Z MAV STILL SHOWS POPS IN THE 25-30% RANGE FOR THIS AREA. SUN...MORE OF THE SAME. SFC RIDGE AXIS ACROSS SOUTH FL WILL MEAN ANOTHER DAY OF LGT WRLY SFC WINDS...WITH THE ECSB VERY SLOWLY TRYING TO PRES WWD ACROSS THE COASTAL COS...AND STRUGGLING TO MAKE IT INTO THE INTR. MODEST INCREASE IN MOISTURE COULD SPARK A FEW TS...BUT NOT MORE THAN 20% CHC AT BEST. SUN NIGHT-MON NIGHT...PRECIPITATION CHANCES TO REMAIN SLIM AND ISOLD WITH DEEP LAYER RIDGING ACROSS THE AREA PROMOTING DRYING AND SINKING AIR ALOFT WITH WARMER MID-LEVEL TEMPERATURES. CONTINUED ABOVE NORMAL TEMPERATURES FOR BOTH HIGHS & LOWS WITH MUGGY EVENINGS. HIGHS IN THE LOWER 90S ALONG THE COAST AND INTO THE MIDDLE 90S ACROSS THE INTERIOR. LOWS TO CONTINUE IN THE LOWER TO MIDDLE 70S. TUE-SAT...(PREVIOUS DISCUSSION)...LARGE RIDGE ALOFT WILL MAINTAIN A HOLD ON THE GULF COAST REGION AND AMPLIFY THROUGH THE MID SECTION OF THE NATION LATER IN THE WEEK AS TROF DIGS DEEP IN THE SW. THIS EXPECTED TO KEEP EC FL A PATTERN THATS A LITTLE WARMER AND LESS RAINY THAN TYPICAL FOR MID JUNE. POP COVERAGE EXPECTED TO BE BELOW NORMAL NEXT WEEK WITH ONLY POSSIBILITY OF A LITTLE ENHANCEMENT TO MOISTURE/INSTABILITY FROM SHORTWAVES TO THE NORTH ROTATING AROUND PERIPHERY OF RIDGE. WILL ONLY INDICATE POPS AS HIGH AS LOW END CHC/SCT IN LATTER PERIODS DUE TO PRESENCE OF THE RIDGE ALOFT. TEMPS ALSO EXPECTED TO REMAIN A LITTLE ABOVE NORMAL...WITH MID 90S INLAND AND LOW 90S COAST MUCH OF THE WEEK. && .AVIATION...VFR. SMALL CHC FOR TS AT DAB AND PSBLY LEE/SFB AROUND THE 22Z-02Z TIME FRAME BUT NOT HIGH ENOUGH TO MERIT VCTS WORDING. && .MARINE...SMALL CHC FOR SOME EVENING TS MOVING OFFSHORE NORTH OF KXMR...BUT OTRW BENIGN BOATING CONDS CONTINUE. LGT OFFSHORE WINDS AOB 10-12KT WITH SEAS 2FT OR LESS. HAVE CAPPED GRIDDED SEAS OFF AT 2FT OFFSHORE AGAIN AS THE WNAWAVE GUIDANCE REMAINS A TAD HIGH WELL OFFSHORE - WE ARENT EVEN SEEING 3FT AT 41010...120NM OUT. SUN NIGHT-THU...BENIGN BOATING CONDITIONS TO CONTINUE THROUGH THE MIDDLE OF NEXT WEEK WITH RIDGING ACROSS THE CENTRAL PENINSULA. LGT TO MODERATE S/SWRLY BREEZES...BCMG E/SE NEAR THE COAST AFT MIDDAY WITH THE FORMATION OF THE EAST COAST SEA BREEZE. SEAS AOB 2FT NEAR SHORE...AOB 3FT OFFSHORE. A SLIGHTLY ELEVATED RIP CURRENT THREAT CONTINUES AT AREA BEACHES ACROSS EAST CENTRAL FLORIDA. && .PRELIMINARY POINT TEMPS/POPS... DAB 92 73 92 74 / 20 10 20 10 MCO 95 73 93 73 / 10 10 20 10 MLB 91 73 91 73 / 10 10 20 10 VRB 92 72 92 73 / 10 10 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...CRISTALDI LONG TERM....SEDLOCK
Hazardous weather outlook, Jun 13, 10:15 AM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1015 AM EDT SAT JUN 13 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132130- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1015 AM EDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... WHILE THE AIR MASS ACROSS EAST CENTRAL FLORIDA REMAINS RELATIVELY DRIER THAN NORMAL THIS MORNING...A MID LEVEL DISTURBANCE CURRENTLY PUSHING INTO NORTH FLORIDA WILL MOVE EAST-SOUTHEAST THROUGH THIS AFTERNOON. THIS IS EXPECTED TO KICK OFF SOME SHOWERS AND LIGHTNING STORMS...WHICH COULD AFFECT LAKE...VOLUSIA AND SEMINOLE COUNTIES. ANOTHER AREA WHERE SHOWERS AND STORMS MAY FORM THIS AFTERNOON WILL BE AROUND LAKE OKEECHOBEE DUE TO THE POTENTIAL INTERACTION BETWEEN THE SEA AND LAKE BREEZE BOUNDARIES. THIS INCLUDES INDIAN RIVER... SAINT LUCIE...MARTIN...AND OKEECHOBEE COUNTIES DEADLY CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY STORM THREATS TODAY...WHILE STRONG GUSTY WINDS AND TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MOVE INDOORS IMMEDIATELY IF THUNDER IS HEARD...OR IF SKIES LOOK THREATENING. REMAIN INDOORS UNTIL AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER IS HEARD. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED STORMS ARE POSSIBLE OVER THE LARGE LAKES ACROSS THE NORTH INCLUDING LAKE GEORGE...LAKE HARRIS AND LAKE APOPKA...BLUE CYPRESS LAKE...AS WELL AS THE INTRACOASTAL AND NEAR SHORE WATERS NORTH OF CAPE CANAVERAL. MAINTAIN A CLOSE WATCH ON THE WEATHER. HEAD FOR SHORE IF STORM CLOUDS DEVELOP OR IF THUNDER IS HEARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK. CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW/CRISTALDI
In the hours before
Special weather statement, Jun 13, 4:19 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 419 PM EDT SAT JUN 13 2009 FLZ041-044-141-132115- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 419 PM EDT SAT JUN 13 2009 ...STRONG LIGHTNING STORMS TO AFFECT NORTHERN LAKE COUNTY...NORTHERN VOLUSIA COUNTY... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 10 MILES NORTH OF ORMOND BEACH TO 15 MILES NORTHWEST OF LAKE GEORGE...MOVING SOUTH AT 15 TO 20 MPH. LOCATIONS IN THE PATH OF THE STORMS INCLUDE ORMOND BEACH ...LAKE GEORGE...ASTOR AND SEVILLE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. JP
Local storm report, Jun 13, 4:41 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL SEVILLE 29.32N 81.49W
06/13/2009 E1.00 INCH VOLUSIA FL TRAINED SPOTTER
HAIL NICKEL TO QUARTER SIZE
&&
DVDLocal storm report, Jun 13, 5:03 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
503 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST DAYTONA BEACH 29.21N 81.03W
06/13/2009 M40 MPH VOLUSIA FL ASOS
DAYTONA BEACH AIRPORT MEASURED 020/35 KNOTS
&&
DVDSpecial weather statement, Jun 13, 5:50 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 550 PM EDT SAT JUN 13 2009 FLZ041-044>046-141-144-147-132245- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 550 PM EDT SAT JUN 13 2009 ...STRONG THUNDERSTORMS CONTINUE ACROSS SOUTHEAST LAKE...CENTRAL VOLUSIA...AND EXTREME NORTHERN SEMINOLE COUNTIES... ...MORE STRONG STORMS EXPECTED TO FORM ACROSS SOUTHWEST VOLUSIA... NORTHERN BREVARD...CENTRAL LAKE...NORTHERN ORANGE COUNTIES... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 5 MILES NORTHWEST OF MAYTOWN TO MOUNT PLYMOUTH...MOVING SOUTH AT 20 MPH. STRONG STORMS ARE EXPECTED TO FORM ACROSS SOUTHWEST VOLUSIA... MOST OF SEMINOLE...CENTRAL LAKE...AND NORTHERN ORANGE AND BREVARD COUNTIES THROUGH 700 PM. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
Local storm report, Jun 13, 5:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
553 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG DE LAND 29.04N 81.30W
06/13/2009 VOLUSIA FL LAW ENFORCEMENT
FEW LARGE TREES DOWN
&&
DVDLocal storm report, Jun 13, 5:56 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
556 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST SCOTTSMOOR 28.77N 80.88W
06/13/2009 E50 MPH BREVARD FL TRAINED SPOTTER
SPOTTER IN SCOTTSMOOR ESTIMATES WINDS OF 45-50 MPH.
&&
DVDThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:40 PM EDT | Special Marine Warning | MLB | 110 min | |
| Jun 13, 4:32 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 43 min |
| Jun 13, 5:03 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 42 min |
| Jun 13, 5:16 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 59 min |
| Jun 13, 5:21 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jun 13, 6:23 PM EDT | Special Marine Warning | MLB | 97 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.